South Carolina, 2015Ice Storm in South Carolina, February 16 to 17, 2015
February 16 to 17, 2015 · NWS ILM · 2 events in 2 counties and zones
Cold arctic high pressure centered over the Great Lakes, combined with moisture riding over the cold dome produced an ice storm over portions of the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold arctic high pressure centered over the Great Lakes, combined with moisture riding over the cold dome produced an ice storm over portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Feb 16, 6:58 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 16, 6:58 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EST MON FEB 16 2015
.SYNOPSIS...
A STORM SYSTEM WILL MOVE UP FROM THE GULF COAST BRINGING A WINTRY
MIX...MAINLY ICE...TO THE INTERIOR CAROLINAS WITH MAINLY RAIN
ELSEWHERE. THE HEAVIEST PRECIPITATION WILL FALL TONIGHT. LOW
PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL MOVE OFFSHORE
TUESDAY...ENDING THE PRECIPITATION. ANOTHER BLAST OF DRY ARCTIC AIR
WILL ARRIVE MID AND LATE WEEK. ARCTIC HIGH PRESSURE WILL MOVE
OFFSHORE DURING THE WEEKEND AS YET ANOTHER COLD FRONT MOVES ACROSS
THE AREA.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 330 PM MONDAY...A COMPLEX WEATHER PATTERN WILL CREATE
HEADACHES FOR RESIDENTS OF THE INLAND CAROLINAS TONIGHT...AND FOR
US METEOROLOGISTS TRYING TO FORECAST IT! A COLD AND VERY DRY
ARCTIC AIRMASS IS BEGINNING TO MODIFY OFFSHORE AND ACROSS COASTAL
SOUTH CAROLINA. THE ARCTIC HIGH IS WEAKENING AND MOVING OUT TO SEA
IN ADVANCE OF A LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS CENTRAL
ALABAMA. WARM ADVECTION IN ADVANCE OF THIS LOW WILL HELP SHARPEN
UP A WARM FRONT ACROSS SOUTHERN NORTH CAROLINA THIS EVENING.
ISENTROPIC LIFT THROUGHOUT THE 300K-310K LAYER (8000-15000 FT, OR
750-550 MB) IS INCREASING ACROSS THE SOUTHERN APPALACHIANS BUT WILL
TAKE ITS TIME TO BEGIN GENERATING PRECIPITATION THIS FAR EAST DUE TO
PLENTY OF DRY SUBCLOUD AIR. OUR FIRST WAVE OF PRECIPITATION MAY
ACTUALLY DEVELOP THIS EVENING ALONG THE COAST VIA WARM ADVECTION/
ISENTROPIC LIFT MUCH LOWER DOWN: (290K-295K THETA, 3000-6500 FT, OR
900-800 MB) THIS SHOWERY PRECIP IS MOST LIKELY TO AFFECT THE COAST
THIS EVENING...THEN SHIFTING OFFSHORE OVERNIGHT FOLLOWING THE
VEERING LOW-LEVEL WINDS. THERE IS A SMALL AND SHRINKING POTENTIAL
THIS PRECIP COULD BEGIN AS A LITTLE VERY LIGHT SLEET OR SNOW
BEFORE WARM AIR FLOODS IN THROUGHOUT THE 3000-6500 FT LAYER BY
00Z/7 PM EST.
COMPARED TO 24 HOURS AGO IT NOW APPEARS THE ONSET OF SIGNIFICANT
PRECIPITATION INLAND WILL BE DELAYED BY SEVERAL HOURS. THIS MEANS
WARM ADVECTION WILL PROCEED RELATIVELY UNIMPEDED BY EVAPORATIONAL
COOLING UNTIL PRECIP RATES BECOME SIGNIFICANT. SURFACE TEMPERATURES
SHOULD REMAIN JUST ABOVE FREEZING EVEN ACROSS THE BENNETTSVILLE-
LUMBERTON-ELIZABETHTOWN AREA. THROUGH ABOUT 4 AM OUR FORECAST LIMITS
ANY MENTION OF FREEZING RAIN TO NORTHERN SECTIONS OF MARLBORO-
ROBESON-BLADEN COUNTIES ONLY. AFTER 4 AM AS THE SURFACE LOW SHIFTS
OFFSHORE INCREASING NORTHERLY WINDS WILL ADVECT COLDER SUB-FREEZING
AIR SOUTHWARD FROM INTERIOR NORTH CAROLINA...PUSHING THE FRONT BACK
DOWN TOWARD THE BEACHES AND POSSIBLY CHANGING RAIN OVER TO FREEZING
RAIN AT THE BACK EDGE OF THE PRECIP SHIELD. FOR THIS REASON NO
CHANGES HAVE BEEN MADE TO THE AREA ENCOMPASSED BY THE WINTER WEATHER
ADVISORY DESPITE THE TIMING OF EVENTS SHIFTING LATER IN THE NIGHT.
AND AS IF THAT WASN'T ENOUGH...ALONG THE COAST STEEP LAPSE RATES
ALOFT AFTER MIDNIGHT COULD ALLOW ISOLATED THUNDERSTORMS TO DEVELOP.
THESE STORMS WOULD BE HIGHLY ELEVATED IN NATURE...BASED SOMEWHERE
AROUND 750 MB AT THE ROOF OF THE LAYER OF STRONGER WARM ADVECTION.
TEMPERATURES WILL BE ON A ROLLER COASTER RIDE...RISING WELL IN THE
50S ALONG THE COAST WITH GUSTY SOUTH WINDS OVERNIGHT. ASSUMING THE
WARM FRONT STALLS OUT NEAR THE 12Z NAM POSITION TEMPERATURES SHOULD
BECOME STUCK IN THE MIDDLE 30S ACROSS ELIZABETHTOWN...LUMBERTON AND
BENNETTSVILLE...THEN PLUNGING BACK TO 30-32 BEFORE DAYBREAK.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...TWO DISTINCT FORECAST CHALLENGES IN THE SHORT
TERM AS THIS CHALLENGING PERIOD CONTINUES.
FIRST AND MOST IMPACTFUL INVOLVES A DEPARTING LOW PRESSURE SYSTEM AT
THE BEGINNING OF THE PERIOD. THE SURFACE LOW WILL BE EXITING OFF TO
THE NORTHEAST FROM THE VIRGINIA COAST...WITH ITS ASSOCIATED COLD
FRONT DRAGGING THROUGH THE ILM CWA. PRECIP WILL BE ONGOING TUESDAY
MORNING...AND THE CHALLENGE IS DETERMINING THE EXTENT OF FREEZING
RAIN VS LIQUID RAIN. TEMPS WILL FALL RAPIDLY TUESDAY MORNING THANKS
TO COLD ADVECTION...BUT THIS OCCURS IN CONJUNCTION WITH RAPID DRYING
AS WELL. THERE IS HIGH CONFIDENCE THAT FREEZING RAIN WILL CONTINUE
IN THOSE COUNTIES CURRENTLY HIGHLIGHTED BY THE WINTER WEATHER
ADVISORY...BUT WANE QUICKLY THROUGH THE MORNING. THE TRICKIER
PORTION OF THE TUESDAY MORNING FORECAST IS JUST HOW FAR THE FREEZING
RAIN LINE WILL SINK SOUTHEAST BEFORE MOISTURE ERODES AHEAD OF THE
COLD AIR. TYPICALLY...COLD AIR CHASING MOISTURE DOES NOT CREATE
WINTRY WEATHER LOCALLY...BUT ENOUGH RESIDUAL MOISTURE COULD PERMIT
SOME FREEZING RAIN/FREEZING DRIZZLE TO SINK INTO THE NORTHERN EDGES
OF FLORENCE...MARION...AND COLUMBUS COUNTIES. WET-BULB TEMPS SUGGEST
ONLY COLUMBUS COUNTY HAS ANY REAL POTENTIAL FOR ANY FREEZING
PRECIP...AND WITH THE GROUND WET...ACCRETION WOULD BE MINIMAL AT
BEST. HOWEVER...AFTER RUNNING LOCAL TOP-DOWN PROCEDURES...FREEZING
RAIN IS NOT FORECAST TO QUITE MAKE IT INTO THE AFOREMENTIONED
COUNTIES...AND THUS THE WSW REMAINS UNCHANGED.
THEREAFTER...RAPID DRYING THROUGH TUESDAY WILL HELP TEMPS
REBOUND...BUT ONLY SLIGHTLY IN CONTINUED CAA...AND HIGHS ARE LIKELY
TO BE REACHED FIRST THING TUESDAY MORNING IN THE SE COUNTIES WHERE
IT WILL STILL BE WELL INTO THE 40S AT SUNRISE. WELL NW HIGHS WILL
BOUNCE BACK INTO THE MID-30S DURING THE AFTN.
LATE TUESDAY NIGHT...A POTENT SHORTWAVE MOVES THROUGH THE TROUGH AND
OVERHEAD THE EASTERN CAROLINAS. THIS CAUSES SATURATION BETWEEN 700MB
AND 400MB...AND NAM SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY
ABOVE 550MB. THE COLUMN REMAINS BONE-DRY BENEATH 700MB HOWEVER.
STILL...THIS SOLUTION LOOKS SIMILAR TO A LIGHT SNOW SHOWER/FLURRY
EVENT FROM JANUARY 7TH OF THIS YEAR...AND THE ELEVATED INSTABILITY
IN THE PRESENCE OF A STRONG SHORTWAVE COULD PROVIDE STRONG ENOUGH
FORCING TO OVERCOME THE SUB-CLOUD DRY AIR AND PRODUCE A PERIOD OF
SNOW SHOWERS LOCALLY. WPC HAS ADDED VERY LOW PROBS FOR ACCUMULATING
SNOW TUESDAY NIGHT AS WELL. DO NOT ANTICIPATE ANY ACCUMULATION...BUT
HAVE ADDED A SCHC FOR SNOW SHOWERS TUESDAY NIGHT...WITH THE HIGHER
PROBS ACTUALLY FOCUSED ACROSS THE EASTERN HALF OF THE CWA. LOWS
TUESDAY NIGHT WILL BE CHILLY...FALLING INTO THE 20S MOST LOCATIONS.
ANY SHOW SHOWER ACTIVITY WILL END BEFORE DAYBREAK WEDNESDAY.
ARCTIC HIGH PRESSURE WILL BEGIN TO RIDGE TOWARDS THE REGION
WEDNESDAY...LED BY A NORTHERN STREAM SHORTWAVE DIVING THROUGH WHAT
SEEMS LIKE THE EVER-PRESENT EASTERN CONUS TROUGH. THE COLUMN APPEARS
TOO DRY FOR ANY PRECIP ON WEDNESDAY...BUT SOME ENHANCED LOW-TO-MID
LEVEL CLOUDINESS IS EXPECTED AS THE SHORTWAVE ROTATES OVERHEAD.
TEMPERATURES WILL REMAIN VERY COLD...WITH HIGHS PEAKING ONLY IN THE
LOW 40S MOST OF THE CWA...BUT SOME UPR 30S ARE EXPECTED FAR NW. THIS
SHORTWAVE DRAGS A SECONDARY SURGE OF COLD AIR ACROSS THE AREA
WEDNESDAY NIGHT...DRIVING TEMPS RAPIDLY DOWNWARD. VERY SIGNIFICANT
DIFFERENCES IN THE GFS/NAM MOS NUMBERS FOR WEDNESDAY NIGHT...BUT
WILL LEAN MORE HEAVILY ON THE COLDER GFS NUMBERS DUE TO STRONG CAA
COMING ACROSS A SNOWPACK NOT TOO FAR REMOVED FROM THE CWA. THIS WILL
BRING MINS TO THE LOW 20S SE ZONES...TO AS COLD AS THE MID TEENS FAR
NW.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...AN INITIAL DEEP CYCLONIC FLOW WILL GIVE WAY
TO A MORE RELAXED ZONAL PATTERN BY THE WEEKEND. THE STORY FOR
THURSDAY AND FRIDAY REMAINS THE VERY COLD AIR AS MASSIVE ARCTIC
HIGH PRESSURE MOVES FROM THE MISSISSIPPI VALLEY TO OFFSHORE WELL
TO THE NORTHEAST BY SATURDAY MORNING. WE ARE STILL ADVERTISING
HIGHS THURSDAY TO REMAIN JUST BELOW FREEZING. FOR FRIDAYS
LOWS...TEENS...RANGING FROM THE LOWER TEENS IN NORTH CAROLINA TO
THE MIDDLE TEENS IN SOUTH CAROLINA. A SLIGHT RECOVERY DUE
PRIMARILY TO AIRMASS MODIFICATION FRIDAY AFTERNOON WITH SATURDAYS
LOWS TEMPERED BY INCREASING CLOUD COVER DROPPING IN THE LOWER 20S.
THE WEEKEND HAS LOWER CONFIDENCE THAN USUAL AS THE FASTER ZONAL FLOW
DEVELOPS. WARM ADVECTION SYSTEMS IN THE FORM OF A COASTAL TROUGH AND
SUBSEQUENTLY A BROAD WEST TO EAST BAROCLINIC ZONE WARRANT POPS
THROUGH THIS TIME. THE HIGHEST POPS...GOOD CHANCE ARE RELEGATED TO
MONDAY AS THE PROLONGED ALBEIT WEAK MOISTURE POOLING...THE PW VALUES
INCREASE TO JUST OVER AN INCH FROM 0.07 THURSDAY...WILL COMBINE WITH
A MORE SIGNIFICANT FRONT FROM THE NORTHWEST. FOR SATURDAY EVENING
AND SUNDAY LOWER CHANCE POPS SHOULD COVER IT.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...WIDESPREAD MVFR/IFR/LIFR EXPECTED THROUGH THE
OVERNIGHT HOURS DUE TO LOW CIGS ALONG WITH PATCHY FOG AND SHOWERS.
COULD SEE FROZEN PRECIPITATION INLAND NEAR KLBT LATE OVERNIGHT
INTO THE EARLY MORNING HOURS...WHILE OTHER TERMINALS SHOULD SEE
MAINLY RAIN. MVFR/IFR DUE TO LOW CIGS AND SHOWERS ON
TUESDAY...TAPERING OFF AND GRADUALLY IMPROVING TO VFR/MVFR BY
TUESDAY AFTERNOON.
IN ASSOCIATION WITH A COMPLEX WEATHER SYSTEM...A WARM FRONT WILL
CONTINUE TO LIFT NORTH ACROSS THE AREA THIS EVENING ALLOWING FOR
WARMER TEMPERATURES TO INHIBIT ANY FROZEN PRECIPITATION...WITH THE
EXCEPTION OF KLBT TONIGHT...WHICH WILL REMAIN IN THE COLDER AIR.
THROUGH THE OVERNIGHT HOURS...LOW CIGS AND PERIODS OF RAIN...HEAVY
AT TIMES...WILL CREATE MVFR/IFR/LIFR. SEVERAL WIND SHIFTS WITH A
FULL VEERING-TREND OF THE WINDS ARE EXPECTED THROUGHOUT THE PERIOD
AS WELL...WITH EASTERLY WINDS THIS EVENING...BECOMING SOUTHWESTERLY
BY THE OVERNIGHT HOURS AND GUSTY AT TIMES WITH THE FRONTAL PASSAGE.
TOWARDS EARLY MORNING...COULD SEE ANOTHER WINDOW OF FREEZING
RAIN/ICE PELLETS AT KLBT...BUT ALL OTHER TERMINALS SHOULD REMAIN
ABOVE FREEZING AS WARMER AIR CONTINUES TO INFILTRATE IN...THUS NOT
EXPECTING ANY FROZEN PRECIP. ONCE THE FRONT PUSHES BACK THROUGH THE
AREA AGAIN...WILL SEE ANOTHER SHIFT TO THE WEST-NORTHWEST BY LATE
MORNING WITH GUSTS UP TO AROUND 20 KTS POSSIBLE. INTO THE AFTERNOON
HOURS...RAIN TAPERS OFF AND GUSTS SUBSIDE. NORTH-NORTHWEST WINDS
WILL PREVAIL AOB 10 KTS...AND CONDITIONS GRADUALLY IMPROVE...WITH A
MIXTURE OF VFR/MVFR.
EXTENDED OUTLOOK...SOME LIGHT WINTERY PRECIPITATION POSSIBLE WED
INTO THURS EVENING. CHANCE OF RAIN/MVFR SATURDAY. OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...LOW PRESSURE OVER CENTRAL ALABAMA WILL MOVE
EASTWARD ALONG A WARM FRONT TONIGHT...JUMPING FROM WESTERN SOUTH
CAROLINA TO OFF THE OUTER BANKS AFTER MIDNIGHT. THIS NEW OFFSHORE
LOW WILL QUICKLY BECOME THE MAIN SYSTEM...DEEPENING RAPIDLY TOMORROW
ACROSS THE WESTERN ATLANTIC.
THE PRESSURE GRADIENT BETWEEN THE INCOMING LOW AND DEPARTING HIGH
OVER THE WESTERN ATLANTIC SHOULD BECOME QUITE STRONG OVERNIGHT. A
SURGE OF SOUTHERN WINDS DEVELOPING AS THE LOW PASSES JUST TO OUR
NORTH AFTER MIDNIGHT WILL MAINLY SKATE ABOVE THE SURFACE...HOWEVER
OVER THE OUTER PORTIONS OF THE COASTAL WATERS WHERE SEA SURFACE
TEMPERATURES ARE STILL NEAR 60 DEGREES WE EXPECT ENOUGH WIND WILL
MIX DOWN TO PRODUCE GALE FORCE GUSTS. A GALE WARNING WILL REMAIN IN
EFFECT FOR THIS POTENTIAL. ACROSS THE GULF STREAM WATERS WELL
OFFSHORE CONDITIONS WILL LIKELY BECOME EXTREMELY BAD...WITH STRONG
GALE FORCE WINDS PRODUCING LARGE SEAS WHICH WILL PROPAGATE BACK
TOWARD THE COASTAL WATERS. FOR THIS REASON SEAS WILL BUILD AS HIGH
AS 8-11 FEET OUT AT 20 MILES DISTANCE FROM SHORE...MUCH STRONGER
THAN THE WINDS EXPERIENCED NEARSHORE WOULD INDICATE.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...GALE WARNING WILL BE ONGOING AT THE START OF
THE PERIOD ON GUSTY WINDS BEHIND A STRONG COLD FRONT. WINDS OF 20-30
KTS WILL GUST TO 35-40 KTS...BUT THESE WILL QUICKLY VEER TO THE
NORTH AND WEAKEN TO 10-15 KTS TUESDAY NIGHT. THE GALE WARNING SHOULD
BE ALLOWED TO EXPIRE EARLY TUESDAY...BUT WAVE HEIGHTS WILL ONLY
SLOWLY FALL TO BELOW 6 FT BY TUESDAY EVE...SO AN SCA MAY BE REQUIRED
ONCE THE GALE GOES DOWN. ON WEDNESDAY...A SECONDARY COLD FRONT
/SURGE OF COLD AIR/ APPROACHES FROM THE NW...AND AHEAD OF THIS
BOUNDARY SOME W/SW PRE-FRONTAL FLOW WILL DEVELOP. WIND SPEEDS WILL
INCREASE AS THE GRADIENT TIGHTENS...BECOMING 15-20 KTS...BEFORE
SHIFTING QUICKLY TO THE NW BEHIND THE BOUNDARY AND RISING TO 15-25
KTS. SEAS WILL BUILD TO 3-6 FT AHEAD OF THE FRONT BEFORE FALLING ON
THE OFFSHORE WINDS LATE...BUT ANOTHER SCA MAY BE NEEDED FOR LATE
WEDNESDAY AND WEDNESDAY NIGHT.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 PM MONDAY...STRONG NORTHWEST WINDS WILL CONTINUE
THURSDAY AND INTO FRIDAY. SPEEDS WILL RANGE FROM 20-25 KNOTS
THURSDAY DROPPING TO 15-20 KNOTS BY FRIDAY MORNING. THE WINDS WILL
TURN TO THE NORTHEAST MIDDAY FRIDAY AND ESSENTIALLY CONTINUE FROM
THIS DIRECTION THROUGH SATURDAY. SPEEDS WILL VARY BUT OVERALL A
RANGE OF 10-15 KNOTS SHOULD SUFFICE. SIGNIFICANT SEAS WILL HIGHEST
THURSDAY WITH 3-5 FEET DROPPING TO 2-4 FEET FRIDAY AND EVEN
FURTHER SATURDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR SCZ017-023-
024.
NC...WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR NCZ087-096-
105.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY FOR
AMZ250-252-254-256.
&&
SYNOPSIS...TRA/JDW
NEAR TERM...TRA
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...SGLHazardous weather outlook, Feb 16, 4:03 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EST MON FEB 16 2015
NCZ105-SCZ023-024-171100-
INLAND PENDER-DARLINGTON-DILLON-
403 PM EST MON FEB 16 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
THERE IS A SLIGHT CHANCE OF SNOW SHOWERS TUESDAY NIGHT.
WIND CHILL VALUES IN THE SINGLE DIGITS ABOVE ZERO ARE EXPECTED
WEDNESDAY NIGHT...WITH BITTERLY COLD NIGHTTIME TEMPERATURES
EXPECTED THURSDAY MORNING AND FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ099-106>110-SCZ032-033-039-053>056-171100-
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
403 PM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF SNOW SHOWERS TUESDAY NIGHT.
WIND CHILL VALUES IN THE SINGLE DIGITS ABOVE ZERO ARE EXPECTED
WEDNESDAY NIGHT...WITH BITTERLY COLD NIGHTTIME TEMPERATURES
EXPECTED THURSDAY MORNING AND FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-171100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
403 PM EST MON FEB 16 2015
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WEDNESDAY NIGHT AND
THURSDAY...WITH GALE FORCE GUSTS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-SCZ017-171100-
ROBESON-BLADEN-MARLBORO-
403 PM EST MON FEB 16 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
THERE IS A SLIGHT CHANCE OF SNOW SHOWERS TUESDAY NIGHT.
WIND CHILL VALUES IN THE SINGLE DIGITS ABOVE ZERO ARE EXPECTED
WEDNESDAY NIGHT...WITH BITTERLY COLD NIGHTTIME TEMPERATURES
EXPECTED THURSDAY MORNING AND FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
9
Ice Storm, Marlboro
- When
- February 16, 7:30 PM EST to February 17, 7:55 AM EST
- Where
- Marlboro forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.602, -79.679 (the zone’s center; the record gives no point)
Ice accumulations around the county ranged from a tenth of an inch over the southern portion, to around a quarter inch over the northern portion. There were multiple trees down across the county, with numerous power outages.
Ice Storm, Darlington
- When
- February 16, 8:00 PM EST to February 17, 7:00 AM EST
- Where
- Darlington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.332, -79.958 (the zone’s center; the record gives no point)
Ice accumulations around the county ranged from a few hundredths of an inch over the southern portion, to around a quarter inch over the northern portion. There were multiple trees down across the county, with numerous power outages.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560946, 560945.